Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

What parts of a measure's support attract zeros of the corresponding orthogonal polynomials?


Authors: E. B. Saff and Vilmos Totik
Journal: Proc. Amer. Math. Soc. 114 (1992), 185-190
MSC: Primary 42C05; Secondary 30C99
DOI: https://doi.org/10.1090/S0002-9939-1992-1077789-X
MathSciNet review: 1077789
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that each "component" of the polynomial convex hull of the support of the generating measure attracts zeros of the corresponding orthogonal polynomials. On the other hand, an example is given showing e.g. that mass points in the support need not attract zeros.


References [Enhancements On Off] (What's this?)

  • [1] G. Freud, Orthogonal polynomials, Akad. Kiadó, Budapest, 1971.
  • [2] E. B. Saff, Orthogonal polynomials from a complex perspective, Orthogonal polynomials (Columbus, OH, 1989) NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 294, Kluwer Acad. Publ., Dordrecht, 1990, pp. 363–393. MR 1100302, https://doi.org/10.1007/978-94-009-0501-6_17
  • [3] Herbert Stahl and Vilmos Totik, General orthogonal polynomials, Encyclopedia of Mathematics and its Applications, vol. 43, Cambridge University Press, Cambridge, 1992. MR 1163828
  • [4] Herbert Stahl and Vilmos Totik, 𝑛th root asymptotic behavior of orthonormal polynomials, Orthogonal polynomials (Columbus, OH, 1989) NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 294, Kluwer Acad. Publ., Dordrecht, 1990, pp. 395–417. MR 1100303
  • [5] Pál Turán, On some open problems of approximation theory, Mat. Lapok 25 (1974), no. 1–2, 21–75 (1977) (Hungarian). MR 0442540
  • [6] Harold Widom, Polynomials associated with measures in the complex plane, J. Math. Mech. 16 (1967), 997–1013. MR 0209448

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42C05, 30C99

Retrieve articles in all journals with MSC: 42C05, 30C99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1077789-X
Article copyright: © Copyright 1992 American Mathematical Society